Donate Now
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Is this even something to worry about? Skipped period.

 - UBBFriend: Email this page to someone!    
Author Topic: Is this even something to worry about? Skipped period.
Member # 53088

Icon 1 posted      Profile for Kandice     Send New Private Message       Edit/Delete Post 
So this story is pretty long & ridiculous. Basically the only reason I am worrying is because I missed a period.

Last time I had protected intercourse was in Feb. Since then I have not had intercourse, but I have fooled around without clothes, etc.

I have had regular periods up until April, some lighter then normal (but still heavy to the normal person I guess) My last full natural period was the beginning of April.

Around April 10th I decided to start BC. I took about a weeks worth & stopped around the 21st of April. After a few days (maybe a week) I had a 'forced' period since I stopped my BC completely, it was giving me terrible mood swings. That lasted about five days and was light-ish. Come today...I have not had a period since. It's been over a month since my 'forced' period and close to two months since I had my natural regular period.

I am now experiencing a light brown/pink discharge. I usually get really sore breasts before my period (which mine are NOT sore at all) and I usually get acne (I have one small pimple, but not anything like my usual acne flare up)

Odd Symptoms I am experiencing: Bad lower back pain, insomnia, faint nausea probably since I'm worrying & extreme dizziness (only when I work though & I'm a waitress) Craving lots of water.

Basically, I am spotting over a month since my last period and I had sex three/four months ago. Could I possibly be pregnant and don't know it? I had a condom scare awhile back in Feb. but got my period so I forgot about it.

Why would I be spotting like this when I should be having my normal period? Could only 1 week of BC mess up my cycle this badly? :/ I am also feeling a pick up in my libido (which generally I experience a week after my period) and my breasts are not sore, which is what they generally feel like after a period.

Basically I am experiencing my body (as of right now) at it's 'after period' stage...when I didn't even have one. My normal 'period' symptoms came and went, but without a period.

Any help with this? Very confused if BC messed me up or I could be pregnant. I am usually careful when I fool around, rinse my hands after & never let the guy go inside me with a condom. But I have NEVER missed a period in my life...and I have never experienced this spotting in replace of a period. Although I do spot before my period. But this is just weird :/

Posts: 14 | From: California | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
Scarleteen Volunteer
Member # 25425

Icon 1 posted      Profile for September     Send New Private Message       Edit/Delete Post 
Both starting the pill and quitting the pill can both have a strong effect on your menstrual cycle. And you did both in a short amount of time. So, yes: taking starting the pill and then stopping it again soon after is very likely to be the reason for the cycle wierdness you are experiencing.

Since your last sex was with a condom and you have also had a period since, you can put pregnancy worries out of your mind. All you can do now is just wait it out - your body will eventually return to its regular monthly cycle.

Scarleteen Volunteer

"The question is not who will let me, but who is going to stop me." -Ayn Rand

Posts: 9192 | From: Cologne, Germany | Registered: Sep 2005  |  IP: Logged | Report this post to a Moderator
Member # 53088

Icon 1 posted      Profile for Kandice     Send New Private Message       Edit/Delete Post 
Thanks for replying! What about the spotting though? I woke up today and I had a lot of discharge, which I normally have when I am ovulating. Is it possible for an egg not to be released, therefore no period and I just go onto the next?

I had light brown/pink spotting for two days and now it's gone... :/

Posts: 14 | From: California | Registered: Jan 2011  |  IP: Logged | Report this post to a Moderator
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Spotting is a very common side effect with the pill, including when going off of it.

You also may simply have had a very light period.

Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:

Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Search Scarleteen